Wow, I'm sorry for your experience and your wife's as well. It's not unusual for doctors to combine medications but that is QUITE the list! What is the drug she got from a 'friend'? That is a red flag.
I'm moving backward through the list. Is your wife diagnosed with bipolar by any chance? Aripiprazole is an atypical antipsychotic.
Promethazine is for treating allergies and does have a side effect of drowsiness. This is unlikely anything to do with her mental health treatment. But a doctor should know she takes this when prescribing other things.
Buspirone and Trazadone together is questionable. Surprised by that if the same doctor prescribed both. Generally, you can have serotonin overload with that combo.
Dextroamphetamine is an amphetamine prescribed for ADHD, addictive. It can cause decreased eating. Your wife has an ADHD diagnosis?
Alprazolam is a benzo, also addictive. Sex drive can take a hit from that and it also can cause drowsiness.
Meloxicam is an NSAID. That's also not used for mental health so is probably unrelated. Nsaids can cause issues with bruising. Not sure if that is what is going on. Was that prescribed for her headaches?
Venaflaxine is Effexor and it is an SNRI.
Ya, she's on a load of meds and certainly they contribute to her imbalance.
The problem is, what can you do about it? She is talking divorce. She sounds unstable. I first thought when I read it that she sounds like a functioning addict and there may be other pills going on that you don't know about. Maybe not. But she sounds overly medicated and some of the meds she is on are addictive. I just don't know how open she is or will be to your getting involved. Would that send her over the edge and she moves out?
And listen, I can also understand how unhappy YOU Must be. This relationship sounds to be a sad thing at this point and YOU want a wife, a partner. Have you expressed that to her? That this is also about you and having a wife that is present mentally in the relationship and makes it a priority? It's hard because she clearly has some mental health things going on and what is and is not necessary to her treatment is not clear. Have you ever accompanied her to a doctor's appointment? I think I'd do that.
Are you saying your wife takes all of these without a prescription, or only one of them? If she's taking them all without a prescription, I mean, these aren't street drugs except for the amphetamines -- that's speed, that's a street drug. Yes, it is used for medical conditions as well, but some people like speed. Given your wife also lives on Coke and coffee, which contain caffeine, well, she's on quite a stew. While the above states that buspar and the trazadone are incompatible, that's a very tiny risk because Buspar doesn't actually work. It's quite often combined with antidepressants, but again, while it does have a small effect on serotonin, the much more dangerous combo is the trazadone with the Effexor -- both of these have a much larger effect on serotonin than Buspar does. By the way, some sedating allergy meds are used for people who can't sleep. Not a great use for them, but it's quite common. But here's the thing -- is she under a psychiatrist's care or not? There are people out there who are drug resistant, and they have an incredible tolerance for combining meds. Docs will try this when all else has failed. By the way, combining NSAIDS with antidepressants will in some people result in bruising and sometimes bleeding. It's really really odd to be taking speed and a benzo, a downer, at the same time. Trazadone is very often used for sleep, as it's very sedating -- that's not it's approved use but it's very often used for that and it is a current problem. But bottom line, if she's getting these on the black market, and again, I didn't know there was a black market for most of these as only one of them gets you high, but if she is then you're dealing with a drug addict. Without knowing how she got these, how she chose these, how she got to this point, it's impossible for anyone to tell you what to do. It's an incredible stew of drugs, but again, some psychiatrists do this when someone is incredibly resistant. We have no way of knowing how she got to this point.
I know of one case, an acquaintance, was taking half a dozen different medications, and it was getting very complicated, and it seemed like all the medications were fighting each other.
They decided, I'm not sure how they did this, if they worked it out with their doctor, but she went into the hospital psychiatric ward, where the psychiatrist there said let's take her off all her medications and start over.
Which they did, and I think she spent 2 or 3 weeks in the hospital, but they quickly got her off all the medications she was on, and onto a much simpler regime that was more appropriate for her, and she's been doing better now.
That was possible only because I think they had good insurance to cover that cost. And everyone was on board. The patient, her husband, the doctors, everyone working together.
Your case is a lot harder. Sounds like she's got herself a sympathetic doctor who will prescribe her anything she wants. Other doctors may disagree, but it's a touchy subject. Doctors do not go to war against one another.
Sounds like she certainly could benefit from seeking a second opinion. Sounds like she's not well, perhaps never been well, and perhaps she's now desperate and turning to self-medication with whatever pills she can grab or obtain. (There may even be illegal drugs involved, secretly, which aren't helping at all. A doctor can quickly silently test for that by a blood test they draw for some other purpose.)
There's also the possibility that her mental illness is getting worse just due to age. Perhaps she has something that naturally would get worse at this point in time.
Either way it should be properly treatable by a competent doctor.
Drugs can certainly alter one's personality. I've seen it many times. People start doing things they would never normally do. Get them off the drugs, keep them clean for a year, the brain recovers, and the good person we all remember that personality comes back, and they are usually amazed in retrospect and have deep regret for what they did while on drugs.
It's hard to say. There are many possibilities. I can't diagnose someone here and I should not try. Hopefully that gives some information to think about.
(On the other hand, sometimes people DO take a lot of medications, and each one has its purpose, and the doctors juggle it well. A good doctor though will be wanting to monitor their patient's mood, and watch for personality changes. Doctors also need feedback. They won't know unless someone tells them. (It is permissible to give a "one way" communication to a doctor, without a patient's permission, where you give the doctor info, the doctor does not reply, and can not say anything, due to privacy laws, but secretly the doctor is grateful for the feedback.))